Alert archive / Massachusetts / Flash Flood Watches in 2009
Flash Flood Watch 3, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood watch at Jul 26, 2009, 4:38 AM EDT for 4 states. It took effect at Jul 26, 2009, 5:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2009, 4:38 AM EDT (08:38 UTC)
- In effect from
- Jul 26, 2009, 5:00 PM EDT
- Expired
- Jul 27, 2009, 4:27 AM EDT
- In force
- 11 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- None
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Suffolk County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH, Kent County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 66 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 8.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS61 KBOX 260838 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 438 AM EDT SUN JUL 26 2009 CTZ002>004-MAZ002>016-026-RIZ001>004-006-261645- /O.NEW.KBOX.FF.A.0003.090726T1600Z-090727T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-WASHINGTON RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...AYER...FOSTER...SMITHFIELD... PROVIDENCE...WEST GREENWICH...WARWICK...NARRAGANSETT...WESTERLY 438 AM EDT SUN JUL 26 2009 ...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT... MASSACHUSETTS AND RHODE ISLAND...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...HARTFORD CT...TOLLAND CT AND WINDHAM CT. IN MASSACHUSETTS...CENTRAL MIDDLESEX MA...EASTERN ESSEX MA...EASTERN FRANKLIN MA...EASTERN HAMPDEN MA...EASTERN HAMPSHIRE MA...EASTERN NORFOLK MA...NORTHERN MIDDLESEX MA... NORTHERN WORCESTER MA...SOUTHEAST MIDDLESEX MA...SOUTHERN WORCESTER MA...SUFFOLK MA...WESTERN ESSEX MA...WESTERN FRANKLIN MA...WESTERN HAMPDEN MA...WESTERN HAMPSHIRE MA AND WESTERN NORFOLK MA. IN RHODE ISLAND...EASTERN KENT RI... NORTHWEST PROVIDENCE RI...SOUTHEAST PROVIDENCE RI...WASHINGTON RI AND WESTERN KENT RI. * FROM NOON EDT TODAY THROUGH LATE TONIGHT * VERY HUMID AIRMASS ALREADY IN PLACE ACROSS SOUTHERN NEW ENGLAND. A SLOW-MOVING COLD FRONT WILL APPROACH FROM THE WEST LATE TODAY INTO TONIGHT. AREAS OF SHOWERS AND THUNDERSTORMS WILL RESULT...SOME WITH VERY HEAVY RAINFALL...AS THEY ALSO MOVE SLOWLY EAST. THE GROUND HAS ALREADY BEEN SATURATED BY RECENT HEAVY RAINFALL...LEADING TO FASTER RUNOFF THAN NORMAL FOR LATE JULY. LOCAL RAINFALL OF 1 TO 2 INCHES IS POSSIBLE. * URBAN AND POOR DRAINAGE AREAS ARE ESPECIALLY VULNERABLE TO HEAVY RAINFALL TODAY AND TONIGHT. SMALLER STREAMS AND CREEKS SHOULD ALSO RESPOND QUICKLY TO RAINFALL...BUT THE EXACT AREAS ARE STILL UNCERTAIN. MINOR TRIBUTARIES SHOULD ALSO RISE...BUT ARE NOT EXPECTED TO OVERFLOW THEIR BANKS AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BELK
4 follow-up statements
000 WGUS61 KBOX 261437 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 1037 AM EDT SUN JUL 26 2009 CTZ002>004-MAZ002>016-026-RIZ001>004-006-262245- /O.CON.KBOX.FF.A.0003.090726T1600Z-090727T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-WASHINGTON RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...AYER...FOSTER...SMITHFIELD... PROVIDENCE...WEST GREENWICH...WARWICK...NARRAGANSETT...WESTERLY 1037 AM EDT SUN JUL 26 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CONNECTICUT...MASSACHUSETTS AND RHODE ISLAND...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...HARTFORD CT...TOLLAND CT AND WINDHAM CT. IN MASSACHUSETTS...CENTRAL MIDDLESEX MA...EASTERN ESSEX MA... EASTERN FRANKLIN MA...EASTERN HAMPDEN MA...EASTERN HAMPSHIRE MA...EASTERN NORFOLK MA...NORTHERN MIDDLESEX MA...NORTHERN WORCESTER MA...SOUTHEAST MIDDLESEX MA...SOUTHERN WORCESTER MA...SUFFOLK MA...WESTERN ESSEX MA...WESTERN FRANKLIN MA... WESTERN HAMPDEN MA...WESTERN HAMPSHIRE MA AND WESTERN NORFOLK MA. IN RHODE ISLAND...EASTERN KENT RI...NORTHWEST PROVIDENCE RI...SOUTHEAST PROVIDENCE RI...WASHINGTON RI AND WESTERN KENT RI. * THROUGH LATE TONIGHT *A VERY HUMID AIRMASS ALREADY IN PLACE ACROSS SOUTHERN NEW ENGLAND. AREAS OF SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND TONIGHT...SOME WITH VERY HEAVY RAINFALL. THE GROUND HAS ALREADY BEEN SATURATED BY RECENT HEAVY RAINFALL...LEADING TO FASTER RUNOFF THAN NORMAL FOR LATE JULY. LOCAL RAINFALL OF 1 TO 2 INCHES IS POSSIBLE IN A VERY SHORT PERIOD OF TIME. * URBAN AND POOR DRAINAGE AREAS ARE ESPECIALLY VULNERABLE TO HEAVY RAINFALL LATER THIS AFTERNOON AND TONIGHT. SMALLER STREAMS AND CREEKS SHOULD ALSO RESPOND QUICKLY TO RAINFALL...BUT THE EXACT AREAS ARE STILL UNCERTAIN. MINOR TRIBUTARIES SHOULD ALSO RISE...BUT ARE NOT EXPECTED TO OVERFLOW THEIR BANKS AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
000 WGUS61 KBOX 262013 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 413 PM EDT SUN JUL 26 2009 NHZ011-012-015-270415- /O.EXB.KBOX.FF.A.0003.090726T2100Z-090727T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...MANCHESTER...NASHUA... PETERBOROUGH...WEARE 413 PM EDT SUN JUL 26 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHERN NEW HAMPSHIRE...INCLUDING THE FOLLOWING AREAS...CHESHIRE NH... EASTERN HILLSBOROUGH NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. * THROUGH LATE TONIGHT * SCATTERED SHOWERS AND THUNDERSTORMS WITH AREAS OF TORRENTIAL RAINFALL WILL AFFECT THE REGION TONIGHT. SOME LOCATIONS MAY SEE 1 TO 2 INCHES OF RAIN IN A VERY SHORT TIME. THIS MAY LEAD TO AREAS OF LOCALIZED FLASH FLOODING. THE GROUND IS ALREADY SATURATED FROM THE RECENT HEAVY RAINFALL...LEADING TO FASTER RUNOFF THAN NORMAL FOR LATE JULY. * URBAN AND POOR DRAINAGE AREAS ARE ESPECIALLY VULNERABLE TO HEAVY RAINFALL TONIGHT. SMALLER STREAMS AND CREEKS SHOULD ALSO RESPOND QUICKLY TO RAINFALL...BUT THE EXACT AREAS ARE STILL UNCERTAIN. $$ CTZ002>004-MAZ002>016-026-RIZ001>004-006-270415- /O.EXT.KBOX.FF.A.0003.090726T2100Z-090727T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-WASHINGTON RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...AYER...FOSTER...SMITHFIELD... PROVIDENCE...WEST GREENWICH...WARWICK...NARRAGANSETT...WESTERLY 413 PM EDT SUN JUL 26 2009 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTHERN CONNECTICUT...MASSACHUSETTS AND RHODE ISLAND...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...HARTFORD CT...TOLLAND CT AND WINDHAM CT. IN MASSACHUSETTS...CENTRAL MIDDLESEX MA...EASTERN ESSEX MA... EASTERN FRANKLIN MA...EASTERN HAMPDEN MA...EASTERN HAMPSHIRE MA...EASTERN NORFOLK MA...NORTHERN MIDDLESEX MA...NORTHERN WORCESTER MA...SOUTHEAST MIDDLESEX MA...SOUTHERN WORCESTER MA...SUFFOLK MA...WESTERN ESSEX MA...WESTERN FRANKLIN MA... WESTERN HAMPDEN MA...WESTERN HAMPSHIRE MA AND WESTERN NORFOLK MA. IN RHODE ISLAND...EASTERN KENT RI...NORTHWEST PROVIDENCE RI...SOUTHEAST PROVIDENCE RI...WASHINGTON RI AND WESTERN KENT RI. * THROUGH LATE TONIGHT * SCATTERED SHOWERS AND THUNDERSTORMS WITH AREAS OF TORRENTIAL RAINFALL WILL AFFECT THE REGION TONIGHT. SOME LOCATIONS MAY SEE 1 TO 2 INCHES OF RAIN IN A VERY SHORT TIME. THIS MAY LEAD TO AREAS OF LOCALIZED FLASH FLOODING. THE GROUND IS ALREADY SATURATED FROM THE RECENT HEAVY RAINFALL...LEADING TO FASTER RUNOFF THAN NORMAL FOR LATE JULY. * URBAN AND POOR DRAINAGE AREAS ARE ESPECIALLY VULNERABLE TO HEAVY RAINFALL TONIGHT. SMALLER STREAMS AND CREEKS SHOULD ALSO RESPOND QUICKLY TO RAINFALL...BUT THE EXACT AREAS ARE STILL UNCERTAIN. $$ FRANK
000 WGUS61 KBOX 270336 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 1136 PM EDT SUN JUL 26 2009 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001>004-006-271000- /O.CON.KBOX.FF.A.0003.000000T0000Z-090727T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-WASHINGTON RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...AYER...JAFFREY...KEENE... MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK... NARRAGANSETT...WESTERLY 1136 PM EDT SUN JUL 26 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CONNECTICUT...MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CONNECTICUT...HARTFORD CT...TOLLAND CT AND WINDHAM CT. IN MASSACHUSETTS...CENTRAL MIDDLESEX MA...EASTERN ESSEX MA...EASTERN FRANKLIN MA...EASTERN HAMPDEN MA...EASTERN HAMPSHIRE MA...EASTERN NORFOLK MA...NORTHERN MIDDLESEX MA... NORTHERN WORCESTER MA...SOUTHEAST MIDDLESEX MA...SOUTHERN WORCESTER MA...SUFFOLK MA...WESTERN ESSEX MA...WESTERN FRANKLIN MA...WESTERN HAMPDEN MA...WESTERN HAMPSHIRE MA AND WESTERN NORFOLK MA. IN SOUTHERN NEW HAMPSHIRE...CHESHIRE NH... EASTERN HILLSBOROUGH NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. IN RHODE ISLAND...EASTERN KENT RI...NORTHWEST PROVIDENCE RI...SOUTHEAST PROVIDENCE RI...WASHINGTON RI AND WESTERN KENT RI. * UNTIL 6 AM EDT MONDAY * SCATTERED SHOWERS AND THUNDERSTORMS WITH AREAS OF TORRENTIAL RAINFALL WILL AFFECT THE REGION OVERNIGHT. SOME LOCATIONS MAY SEE 1 TO 2 INCHES OF RAIN IN A VERY SHORT TIME. THIS MAY LEAD TO AREAS OF LOCALIZED FLASH FLOODING. THE GROUND IS ALREADY SATURATED FROM THE RECENT HEAVY RAINFALL...LEADING TO FASTER RUNOFF THAN NORMAL FOR LATE JULY. * URBAN AND POOR DRAINAGE AREAS ARE ESPECIALLY VULNERABLE TO HEAVY RAINFALL OVERNIGHT. SMALLER STREAMS AND CREEKS SHOULD ALSO RESPOND QUICKLY TO RAINFALL...BUT THE EXACT AREAS ARE STILL UNCERTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BELK
000 WGUS61 KBOX 270827 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 427 AM EDT MON JUL 27 2009 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001>004-006-270930- /O.CAN.KBOX.FF.A.0003.000000T0000Z-090727T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-WASHINGTON RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...AYER...JAFFREY...KEENE... MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...PROVIDENCE...WEST GREENWICH...WARWICK... NARRAGANSETT...WESTERLY 427 AM EDT MON JUL 27 2009 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT... MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND HAS BEEN CANCELLED. ANY SHOWERS AND THUNDERSTORMS TODAY SHOULD MOVE FAIRLY RAPIDLY... REDUCING THE AMOUNT OF TIME SPENT OVER AN AREA. HOWEVER A TROPICAL AIRMASS REMAINS IN PLACE...SO LOCALLY HEAVY TO TORRENTIAL RAINFALL REMAINS A POSSIBILITY. URBAN AND POOR DRAINAGE AREAS ARE MOST AT RISK OF NUISANCE FLOODING LATER TODAY. $$ BELK
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood watch went out at Jul 26, 4:33 AM EDT, 5 minutes earlier.
Area forecast discussion, Jul 26, 4:33 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
433 AM EDT SUN JUL 26 2009
.SYNOPSIS...
A RIDGE OF HIGH PRESSURE OVER THE ATLANTIC WILL FINALLY BRING WARM
AND HUMID CONDITIONS INTO SOUTHERN NEW ENGLAND FOR MUCH OF THIS WEEK.
WHILE EXTENDED PERIODS OF DRY WEATHER ARE EXPECTED...ROUNDS OF
SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL
ALSO OCCUR AT TIMES. THIS IS ESPECIALLY TRUE DURING THE AFTERNOON AND
EVENING HOURS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN APPROACHING COLD FRONT FROM THE WEST WILL INTERACT WITH THE
TROPICAL AIRMASS ALREADY IN PLACE ACROSS SOUTHERN NEW ENGLAND TODAY.
THINKING THERE WILL BE ENOUGH CLEARING TO ALLOW FOR DAYTIME HEATING
TO HELP TRIGGER THE CONVECTION...COINCIDENTLY RAISING THE RISK OF
SEVERE WEATHER. ADDED ENHANCED WORDING TO THE FORECAST THIS MORNING
GIVEN THE UNSTABLE ATMOSPHERE IN PLACE.
ANOTHER CONCERN WILL BE THE POTENTIAL FOR FLASH FLOODING. THIS WILL
BE ADDRESSED IN THE HYDROLOGY SECTION BELOW.
MET TEMPERATURE GUIDANCE LOOKS TO BE TOO LOW TODAY...AND OPTED FOR
THE HIGH MAV GUIDANCE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
STILL EXPECT THE POSSIBILITY OF SEVERE THUNDERSTORMS THIS EVENING...
WHICH WILL TEND TO WEAKEN TOWARD MIDNIGHT. HOWEVER...AS A COLD FRONT
SLOWS ITS EASTWARD PROGRESSION ACROSS OUR REGION...WILL SEE SHOWERS
LINGER THROUGH THE NIGHT.
STAYED CLOSED TO THE HIGHER MAV TEMPERATURE GUIDANCE TONIGHT AS WELL.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
A PERSISTENT SOUTHWESTERLY FLOW OVER SOUTHERN NEW ENGLAND WILL BE IN
PLACE THROUGH THE LONG TERM AS A RESULT OF A STRONG UPPER LEVEL
RIDGE OVER THE WESTERN ATLANTIC AND A SERIES OF UPPER LEVEL TROUGHS
MOVING THROUGH THE GREAT LAKES INTO CANADA.
MONDAY...A SHORTWAVE WILL MOVE ACROSS THE AREA PROVIDING A CHANCE OF
SHOWERS AND THUNDERSTORMS. THE MOST LIKELY AREA FOR THUNDERSTORM
ACTIVITY WILL BE ACROSS THE INTERIOR. DECENT INSTABILITY...AS SHOWN
IN CAPE...LI AND K INDEX VALUES...IN ADDITION TO 30 TO 40 KTS OF
0-6KM BULKS SHEAR WILL INCREASE THE POTENTIAL OF A FEW OF THESE
STORMS BECOMING SEVERE. IT WILL BE A WARM...HUMID DAY WITH 850MB
TEMPS BETWEEN 15 AND 16 DEG C LEADING TO HIGHS RISING INTO THE MID
80S.
TUESDAY...SHORTWAVE RIDGING OVER THE AREA WILL PRECLUDE ANY SHOWER
OR THUNDERSTORM DEVELOPMENT. HOWEVER...PLENTY OF HUMID AIR WILL
REMAIN IN PLACE MAKING FOR A WARM...MUGGY DAY.
WEDNESDAY AND THURSDAY...LOW PRESSURE MOVING THROUGH ONTARIO AND
QUEBEC WILL PULL A COLD FRONT THROUGH SOUTHERN NEW ENGLAND WEDNESDAY
NIGHT INTO THURSDAY. THIS WILL TRIGGER SHOWERS AND THUNDERSTORMS ON
THURSDAY. ANOTHER COUPLE OF WARM...MUGGY DAYS BEFORE A POSSIBLE
REPRIEVE FROM THE HUMIDITY.
FRIDAY AND SATURDAY...THE MODELS HAVE DIVERGED A BIT IN THEIR
SOLUTION FOR THE END OF THIS WEEK. THE ECMWF GIVES US PLEASANT DRY
WEATHER BOTH DAYS WITH SLIGHTLY COOLER TEMPERATURES AND MUCH LOWER
RELATIVE HUMIDITIES. THE GFS ON THE OTHER HAND...HAS A BRIEF
RESPITE OF DRIER WEATHER FRIDAY MORNING FOLLOWED BY A WARM FRONT AS
LOW PRESSURE MAKES ITS WAY FROM THE OHIO VALLEY INTO NORTHERN NEW
ENGLAND. THIS IS CLOSELY FOLLOWED BY A COLD FRONT WITH PRECIPITATION
ACCOMPANYING BOTH FRONTS. THE GFS FOLLOWS THIS WITH HIGH PRESSURE
BUILDING IN SATURDAY. AS THESE SOLUTIONS WILL LIKELY CHANGE SEVERAL
MORE TIMES THROUGH THE WEEK...FOR NOW WILL GO WITH SLIGHT CHANCE
POPS ON FRIDAY AND KEEP THE LOW END CHANCE POPS ON SATURDAY THE
PREVIOUS FORECAST HAS.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
TODAY AND TONIGHT...GENERALLY VFR WITH A FEW EXCEPTIONS. ONE WILL BE
THE IFR-LIFR CIGS/VSBYS ACROSS THE S COAST EARLY THIS MORNING. WILL
ALSO SEE AREAS OF MVFR-IFR CIGS/VSBYS IN SCT-NUMEROUS SHOWERS AND
TSTMS. SOME STORMS ACROSS INLAND AREAS MAY PRODUCE GUSTY WINDS AND
HAIL DURING THIS AFTERNOON AND EVENING...WITH VERY HEAVY DOWNPOURS
LIKELY AT ANYTIME.
OUTLOOK /MONDAY THROUGH THURSDAY/...
VFR CONDITIONS EXPECTED DURING THE DAYTIME HOURS WHILE PATCHY FOG
AND LOW CLOUDS WILL BRING CONDITIONS DOWN TO MVFR/IFR DURING THE
OVERNIGHT HOURS INTO EARLY MORNING. SCT SHRA/TSRA POSSIBLE EACH
AFTERNOON EXCEPT FOR TUESDAY...ALSO RESULTING IN MVFR CONDITIONS.
&&
.MARINE...
SMALL CRAFT ADVISORY CONTINUES ACROSS THE SOUTHERN OUTER COASTAL
WATERS...MAINLY FOR SEAS UP TO 6 FT. BUT COULD ALSO SEE SOME GUSTS TO
25 KT AHEAD OF APPROACHING COLD FRONT. PERSISTENT SOUTH TO SOUTHWEST
WINDS KEEPS SEAS BUILDING TONIGHT AS WELL. SO ADDED BLOCK ISLAND AND
RHODE ISLAND SOUNDS LATER THIS EVENING.
OUTLOOK /MONDAY THROUGH THURSDAY/...
SEAS INCREASE TO 5 TO 6 FEET ON THE OUTER WATERS AS A COLD FRONT
MOVES ACROSS THE WATERS MONDAY. SOUTHERLY WINDS 10 TO 15 KTS WITH
AN OCCASIONAL GUST TO 20 KTS...PARTICULARLY NEAR SHORE. VSBYS MAY
BE REDUCED IN SHOWERS AND THUNDERSTORMS AS WELL AS OVERNIGHT AND
MORNING PATCHY FOG.
&&
.HYDROLOGY...
SINCE QUITE A BIT SOUTHERN NEW ENGLAND RECEIVED A MONTH/S WORTH OF
RAINFALL IN LESS THAN 24 HOURS...DECIDED TO HOIST A FLASH FLOOD
WATCH FOR MOST OF OUR AREA. HELP OFF FOR NOW ACROSS SOUTHERN NH AND
SOUTHEAST MA...WHERE THE STRONGER CONVECTION IS NOT EXPECTED TO REACH
UNTIL LATE TODAY INTO THIS EVENING.
DO EXPECT THUNDERSTORMS TO MOVE TODAY...BUT PERHAPS ONLY AROUND
10-15 KT. THIS COULD LEAD TO LOCALIZED FLOODING PROBLEMS.
&&
.CLIMATE...
JULY RAINFALL...OFFICIAL VALUE AS OF MIDNIGHT 7/26
BOS 5.93 ...THIS WOULD BE #9 FOR JULY.
#8 FOR JULY IS 6.00 IN 2008.
#1 FOR JULY IS 11.69 INCHES IN 1921.
PVD 9.90 ...THIS IS #1 FOR JULY.
THE PREVIOUS WETTEST JULY WAS IN 1976 WITH 8.08 INCHES OF RAIN.
#10 FOR ALL MONTHS IS 10.75 INCHES IN DECEMBER 1969.
BDL 8.08 ...THIS WOULD BE #4 FOR JULY SO FAR.
#3 FOR JULY IS 8.20 IN 1960.
#1 FOR JULY IS 11.24 INCHES IN 1938.
ORH 9.17 ...THIS WOULD BE #2 FOR JULY SO FAR.
#1 FOR JULY IS 11.41 INCHES IN 1938.
BLUE HILL OBSERVATORY/MILTON 6.82.
THIS IS #9 FOR JULY SO FAR.
#8 FOR JULY IS 7.31 IN 1989.
#1 FOR JULY IS 11.67 IN 1938.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH LATE TONIGHT FOR
CTZ002>004.
MA...FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH LATE TONIGHT FOR
MAZ002>016-026.
NH...NONE.
RI...FLASH FLOOD WATCH FROM NOON EDT TODAY THROUGH LATE TONIGHT FOR
RIZ001>004-006.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 6 PM EDT
MONDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ254>256.
&&
SYNOPSIS...BELK/RLG
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...RLG
AVIATION...BELK/RLG
MARINE...BELK/RLG
HYDROLOGY...BELK
CLIMATE...RLGHazardous weather outlook, Jul 25, 6:02 PM EDT, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 602 PM EDT SAT JUL 25 2009 MAZ002>024-026-NHZ011-012-015-RIZ001>008-262215- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 602 PM EDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP WELL AFTER MIDNIGHT ACROSS INTERIOR SOUTHERN NEW ENGLAND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS MAY AFFECT PORTIONS OF THE REGION SUNDAY MORNING. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RE- DEVELOP SUNDAY AFTERNOON AND EVENING. SOME OF THE STORMS THAT DEVELOP DURING THE AFTERNOON AND EVENING MAY BECOME SEVERE. THE HIGHEST PROBABILITY OF THIS IS TO THE NORTHWEST OF A BOSTON TO PROVIDENCE LINE. THE MAIN THREAT WILL BE THE POTENTIAL FOR DAMAGING STRAIGHT LINE WIND GUSTS...ALTHOUGH LARGE HAIL IS ALSO A POSSIBILITY. IN ADDITION...HEAVY RAINFALL AND LOCALIZED FLOODING IS POSSIBLE WITH ANY THUNDERSTORM. SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED MONDAY AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BECOME SEVERE WITH THE BEST CHANCE TO THE NORTHWEST OF A BOSTON TO PROVIDENCE LINE. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM WILL BE THE POTENTIAL FOR DAMAGING STRAIGHT LINE WIND GUSTS...ALTHOUGH LARGE HAIL IS ALSO A POSSIBILITY. IN ADDITION...HEAVY RAINFALL AND LOCALIZED FLOODING IS POSSIBLE WITH ANY THUNDERSTORM. FINALLY...THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ON MOST OCEAN EXPOSED SOUTH FACING BEACHES ON SUNDAY AND MONDAY. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE REGION...MAINLY DURING THE AFTERNOON AND EVENING HOURS OF WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY SUNDAY AFTERNOON AND EVENING. CTZ002>004-262215- HARTFORD CT-TOLLAND CT-WINDHAM CT- 602 PM EDT SAT JUL 25 2009 ...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP WELL AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS MAY AFFECT PORTIONS OF THE REGION SUNDAY MORNING. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RE- DEVELOP SUNDAY AFTERNOON AND EVENING. SOME OF THE STORMS THAT DEVELOP DURING THE AFTERNOON AND EVENING MAY BECOME SEVERE. THE MAIN THREAT WILL BE THE POTENTIAL FOR DAMAGING STRAIGHT LINE WIND GUSTS...ALTHOUGH LARGE HAIL IS ALSO A POSSIBILITY. IN ADDITION...HEAVY RAINFALL AND LOCALIZED FLOODING IS POSSIBLE WITH ANY THUNDERSTORM. SCATTERED SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED MONDAY AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BECOME SEVERE. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM WILL BE THE POTENTIAL FOR DAMAGING STRAIGHT LINE WIND GUSTS...ALTHOUGH LARGE HAIL IS ALSO A POSSIBILITY. IN ADDITION...HEAVY RAINFALL AND LOCALIZED FLOODING IS POSSIBLE WITH ANY THUNDERSTORM. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE REGION...MAINLY DURING THE AFTERNOON AND EVENING HOURS OF WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY SUNDAY AFTERNOON AND EVENING. ANZ230>237-250-251-254>256-262215- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 602 PM EDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PATCHY DENSE FOG MAY AFFECT PORTIONS OF THE WATERS LATE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY...MONDAY...WEDNESDAY AND THURSDAY. PATCHY DENSE FOG IS ALSO POSSIBLE AT TIMES EACH NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY SUNDAY AFTERNOON AND EVENING. EVT/FRANK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:46 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 29 min |
| Jul 26, 5:12 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 33 min |
| Jul 26, 5:21 PM EDT | Special Marine Warning | BOX | 84 min | |
| Jul 26, 7:49 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Worcester | 41 min |
| Jul 26, 3:37 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 23 min |
Nearby
Flash Flood Watches in Massachusetts, 2009Flash Flood Watches in Rhode Island, 2009Flash Flood Watches in Connecticut, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.